Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 19, 2005, 10:55 PM EST for Pike County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 10:55 PM EST (03:55 UTC)
- Expired
- May 19, 2005, 11:45 PM EST
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:50 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 200355 SVRPAH INC125-200445- /O.NEW.KPAH.SV.W.0113.050520T0355Z-050520T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1055 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHWEST INDIANA. * UNTIL 1145 PM EST * AT 1051 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WINSLOW...OR 27 MILES EAST OF MOUNT CARMEL...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE SPURGEON AND STENDAL. FOR YOUR PROTECTION...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3842 8732 3824 8732 3823 8708 3839 8708 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM EST, 8 hours 55 minutes earlier.
Area forecast discussion, May 19, 2:00 PM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU MAY 19 2005 .DISCUSSION... KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z. AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT. BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE OVERNIGHT HOURS. THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY FRIDAY POP IN OUR FAR SERN MOST COUNTIES. THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48 HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3 AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM). && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES. MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES. &&
Hazardous weather outlook, May 19, 7:05 PM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 705 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA OVERNIGHT. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A CONCERN AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS VERY EARLY FRIDAY MORNING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 19, 8:07 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
807 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 10 SE HOPKINSVILLE 36.75N 87.36W
05/19/2005 CHRISTIAN KY TRAINED SPOTTER
60 MPH WINDS REPORTED ON US 68 NR TODD/CHRISTIAN CNTY
LINE.
&&
DPLocal storm report, May 19, 8:10 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 5 N ELKTON 36.88N 87.16W
05/19/2005 1.25 INCH TODD KY TRAINED SPOTTER
HALF DOLLAR SIZE HAIL 5 MI N OF ELKTON
&&
DPLocal storm report, May 19, 8:27 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 7 N ELKTON 36.91N 87.16W
05/19/2005 TODD KY TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND AT TIMES AND BOUNCING UP
AND DOWN
&&
DPLocal storm report, May 19, 9:17 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
917 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 8 SW HOPKINSVILLE 36.77N 87.59W
05/19/2005 0.88 INCH CHRISTIAN KY TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON HWY 68 IN CHRISTIAN CNTY AT
THE TODD/CHRISTIAN CNTY LINE.
&&
DPLocal storm report, May 19, 9:36 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 3 E BOONVILLE 38.05N 87.22W
05/19/2005 0.50 INCH WARRICK IN TRAINED SPOTTER
HALF INCH HAIL 3-4 MI E OF BOONVILLE IN WARRICK CNTY
&&
DPLocal storm report, May 19, 10:22 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL OWENSVILLE 38.27N 87.69W
05/19/2005 0.75 INCH GIBSON IN TRAINED SPOTTER
DIME SIZE HAIL IN GIBSON CNTY NEAR OWENSVILLE.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM EST | Severe Thunderstorm Warning | PAH | Gibson | 54 min |
| May 19, 7:18 PM EST | Severe Thunderstorm Warning | PAH | Pike | 27 min |
| May 19, 7:27 PM EST | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 29 min |
| May 19, 8:23 PM EST | Severe Thunderstorm Warning | PAH | Spencer | 22 min |
| May 19, 10:00 PM EST | Severe Thunderstorm Warning | PAH | Gibson | 45 min |
| May 19, 10:43 PM EST | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 47 min |
| May 19, 11:24 PM EST | Severe Thunderstorm Warning | PAH | Spencer | 36 min |
| May 19, 11:30 PM EST | Severe Thunderstorm Warning | PAH | Gibson | 60 min |
| May 19, 11:54 PM EST | Severe Thunderstorm Warning | PAH | Pike | 51 min |
| May 20, 12:16 AM EST | Severe Thunderstorm Warning | PAH | Warrick | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.